Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS Jackson, MS

March 13, 2006Carroll County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2006, 1:15 PM CST for Carroll County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2006, 1:15 PM CST (19:15 UTC)
Expired
Mar 13, 2006, 1:40 PM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Carroll County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 131915
SVRJAN
MSC015-132015-
/O.NEW.KJAN.SV.W.0083.060313T1915Z-060313T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 215 PM CST

* AT 115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH CARROLLTON...OR ABOUT 6 MILES NORTHEAST OF GREENWOOD
  AIRPORT...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CARROLLTON BY 120 PM CST...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3361 9011 3344 9005 3345 8980 3368 8979

$$

AEG
1 follow-up statement
000 
WWUS54 KJAN 131940
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CST MON MAR 13 2006

MSC015-131950-
/O.CAN.KJAN.SV.W.0083.000000T0000Z-060313T2015Z/
CARROLL MS-
140 PM CST MON MAR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

THE SEVERE STORM HAS MOVED OUT OF CARROLL COUNTY.

LAT...LON 3361 9011 3344 9005 3345 8980 3368 8979

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 10:35 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 13, 10:35 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006

.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
     MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.

LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.

AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
     AFTERNOON FOR ARZ074-ARZ075.

&&

CAB
Hazardous weather outlook, Mar 13, 3:55 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
0355 AM CST MON MAR 13 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
140955-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0355 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA TODAY. THE MAIN RISK FROM THESE STORMS WILL DAMAGING WINDS
AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY AND REMAIN
THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHERLY
WINDS WILL BRING AN ABUNDANT AMOUNT OF LOW LEVEL MOISTURE INTO
THE REGION AND HELP MAINTAIN AN UNSTABLE AIR MASS. THE BOUNDARY
WILL MOVE INTO THE NORTHWEST BY MID MORNING...GENERATING SHOWERS
AND THUNDERSTORMS EARLY. THE BOUNDARY WAS NOT EXPECTED TO REACH
THE NORTHEAST BEFORE THE AFTERNOON...SO HEATING...INCREASED WINDS
AND INSTABILITY WILL PUT THIS AREA AT A GREATER RISK FOR SEEING
SEVERE STORMS AND ISOLATED TORNADOES.

THE LINE OF STORMS WILL MOVE INTO THE NORTHWEST AROUND MID
MORNING... CENTRAL PORTIONS BY MIDDAY AND THE SOUTHEAST BY LATE
AFTERNOON. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL BE POSSIBLE AS THE STORMS MOVE THROUGH TODAY.

...NON PRECIPITATION...
THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA TODAY.
WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER GUSTS OF AROUND
30 MPH FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND NORTH CENTRAL MISSISSIPPI. WINDS WILL BEGIN TO INCREASE
SHORTLY AFTER SUNRISE AND REMAIN STRONG THROUGH THE AFTERNOON. A
LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AREA. A COLD FRONT
WILL PASS THROUGH THE REGION TODAY...SO LOOK FOR WINDS TO
DECREASE IN THE ADVISORY AREA BEHIND THE FRONT LATE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT MONDAY MORNING MARCH 20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:26 PM CSTSevere Thunderstorm WarningJANMontgomery34 min
Mar 13, 1:43 PM CSTTornado WarningJANMontgomery17 min
Mar 13, 1:56 PM CSTTornado WarningJANWebster49 min
Mar 13, 2:43 PM CSTTornado WarningJANClay, Webster47 min
Mar 13, 4:12 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha63 min
Mar 13, 4:37 PM CSTSevere Thunderstorm WarningJANRankin33 min
Mar 13, 4:42 PM CSTTornado WarningJANLowndes18 min
Mar 13, 5:02 PM CSTSevere Thunderstorm WarningJANLeake, Scott32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.